doctor changes difficult child's medications again

Discussion in 'General Parenting' started by NAFEKOH, Dec 6, 2007.


    NAFEKOH New Member

    The new doctor the foster care agency sent our foster difficult to feels compelled to change his medications again. He put him on vyvanse less than a month ago and now decided to put him on something else ( I forget the name). I told him we need to give the vyvanse a chance to work but he refused to listen. I also told him 4 times that he needed to up the dosage of tenex back up to 1mg because he wasn't sleeping as good and he ignored me again (imagine that). This doctor is very strange, he is a psychiatric doctor but I wonder if he needs to see a shrink hasn't said more than 20 words to our difficult child in 2 visits to him. I just wonder how he thinks he is helpng him. Oh well I have vented enough and I feel better. Have a good night evr 1 and I apologize for such a long vent
  2. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Isn't he on anything for the bipolar?
    I did foster care and, at least with us, we got the WORST professionals. They didn't get anything right. After we adopted our son, we found out just how lame they'd been :<
  3. nvts

    nvts Active Member

    Aha! You ended up with one of those "Physician heal thyself" type of docs.

    I swear, so many of these people went into Psychology to figure themselves out that it's scary!

    Don't know much about medications, but figured I'd pop in and say "keep's good for the soul!"


  4. busywend

    busywend Well-Known Member Staff Member

    I have seen a psychiatrist like that before. It seemed to me the psychiatrist was so not like the average person he could not even interact with us. I could just imagine the speed of his brain as he was thinking about my difficult child. But, it did not work for me. I needed more info from difficult children psychiatrist.

    Can you get a different one? I would insist on more info before starting the medications.

    by the way - we had great results from Tenex but since I could not ensure Dex would give it every night I had to stop the medication. It is very dangerous if it is not administered properly.
  5. ysne58

    ysne58 New Member

    I'd start looking for another psychiatrist if that option is available. These sick people who get into this profession to heal themselves don't just fail miserable at the task of healing themselves, they inflict a great deal of harm on others.

    The good news is that there are lots of good people out there too. Just keep looking, you will find someone capable of helping.